Alert archive / Montana / High Wind Warnings in 2018
High Wind Warning 10, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Dec 17, 2018, 1:46 PM MST for 8 counties in Montana. It took effect at Dec 18, 2018, 3:00 AM MST. It was in force for 37 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2018, 1:46 PM MST (20:46 UTC)
- In effect from
- Dec 18, 2018, 3:00 AM MST
- Expired
- Dec 19, 2018, 3:47 PM MST
- In force
- 37 hr
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Golden Valley County, MT, Musselshell County, MT, Park County, MT, Rosebud County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 30 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 6:45 AM MST | NON-TSTM WND GST 52 | 2 Wsw Livingston, MT | |
| Dec 18, 8:00 AM MST | NON-TSTM WND GST 56 | 2 Wsw Livingston, MT | |
| Dec 18, 9:17 AM MST | NON-TSTM WND GST 54 | 6 Ene Livingston, MT | |
| Dec 18, 9:59 AM MST | NON-TSTM WND GST 52 | 3 Wsw Nye, MT | |
| Dec 18, 10:21 AM MST | NON-TSTM WND GST 55 | 6 Ene Livingston, MT | |
| Dec 18, 11:45 AM MST | NON-TSTM WND GST 59 | 2 Wsw Livingston, MT | |
| Dec 18, 12:45 PM MST | NON-TSTM WND GST 60 | 2 Wsw Livingston, MT | |
| Dec 18, 1:00 PM MST | NON-TSTM WND GST 52 | 3 Ene Livingston, MT | |
| Dec 18, 1:10 PM MST | NON-TSTM WND GST 61 | 6 Ene Livingston, MT | |
| Dec 18, 1:12 PM MST | NON-TSTM WND GST 56 | 17 Ne Wilsall, MT | |
| Dec 18, 1:30 PM MST | NON-TSTM WND GST 56 | 3 Ene Livingston, MT | |
| Dec 18, 1:45 PM MST | NON-TSTM WND GST 62 | 2 Wsw Livingston, MT | |
| Dec 18, 2:07 PM MST | NON-TSTM WND GST 58 | 12 Se Emigrant, MT | |
| Dec 18, 9:00 PM MST | NON-TSTM WND GST 55 | 2 Ssw Big Timber, MT | |
| Dec 19, 12:45 AM MST | NON-TSTM WND GST 59 | 8 Sse Wyola, MT | |
| Dec 19, 5:20 AM MST | NON-TSTM WND GST 59 | 2 Ssw Big Timber, MT | |
| Dec 19, 8:22 AM MST | NON-TSTM WND GST 51 | 3 W Fishtail, MT | |
| Dec 19, 8:45 AM MST | NON-TSTM WND GST 51 | 2 Wsw Livingston, MT | |
| Dec 19, 12:00 PM MST | NON-TSTM WND GST 53 | 2 Ssw Big Timber, MT | |
| Dec 19, 12:00 PM MST | NON-TSTM WND GST 58 | 8 Sse Wyola, MT | |
| Dec 19, 12:15 PM MST | NON-TSTM WND GST 58 | 8 Sse Wyola, MT | |
| Dec 19, 12:18 PM MST | NON-TSTM WND GST 52 | 17 S Fort Smith, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS75 KBYZ 172046 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 146 PM MST Mon Dec 17 2018 MTZ065-066-182100- /O.UPG.KBYZ.HW.A.0003.181218T1000Z-181219T1800Z/ /O.NEW.KBYZ.HW.W.0010.181218T1000Z-181219T1900Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 146 PM MST Mon Dec 17 2018 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO NOON MST WEDNESDAY... The National Weather Service in Billings has issued a High Wind Warning...which is in effect from 3 AM Tuesday to noon MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...Late tonight through Wednesday morning. Strongest winds are expected Tuesday afternoon and evening. * IMPACTS...Dangerous cross winds on I-90 through Livingston, and on rural roads near Nye. * WINDS...Gusts 60 to 70 mph by daybreak Tuesday morning, increasing to around 75 mph Tuesday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ028-041-063-182100- /O.UPG.KBYZ.HW.A.0003.181218T1900Z-181220T0400Z/ /O.NEW.KBYZ.HW.W.0010.181218T1900Z-181220T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 146 PM MST Mon Dec 17 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 9 PM MST WEDNESDAY... The National Weather Service in Billings has issued a High Wind Warning...which is in effect from noon Tuesday to 9 PM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...Tuesday afternoon into Wednesday evening. Strongest winds are expected late Tuesday night and Wednesday. * IMPACTS...Dangerous cross winds on Highway 191 from Big Timber to Harlowton and Judith Gap. * WINDS...Gusts of 55 to 65 mph likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ http://weather.gov/Billings
7 follow-up statements
546 WWUS75 KBYZ 180936 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 236 AM MST Tue Dec 18 2018 MTZ065-066-190945- /O.CON.KBYZ.HW.W.0010.181218T1000Z-181219T1900Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 236 AM MST Tue Dec 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * TIMING...Today through Wednesday morning. Strongest winds are expected this afternoon and evening. * IMPACTS...Dangerous cross winds on I-90 through Livingston, and on rural roads near Nye. * WINDS...Gusts of 60 to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ028-041-063-190945- /O.CON.KBYZ.HW.W.0010.181218T1900Z-181220T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 236 AM MST Tue Dec 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST WEDNESDAY... * TIMING...This afternoon into Wednesday evening. Strongest winds are expected late tonight and Wednesday. * IMPACTS...Dangerous cross winds on Highway 191 from Big Timber to Harlowton and Judith Gap. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ029-034-035-038-042-057-058-WYZ099-190945- /O.NEW.KBYZ.HW.A.0004.181219T1200Z-181220T0400Z/ Musselshell-Northern Stillwater-Yellowstone-Southern Big Horn- Golden Valley-Northern Big Horn-Southern Rosebud- Sheridan Foothills- Including the cities of Roundup, Columbus, Absarokee, Billings, Pryor, Lodge Grass, Ryegate, Lavina, Hardin, Crow Agency, Lame Deer, and Sheridan 236 AM MST Tue Dec 18 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... The National Weather Service in Billings has issued a High Wind Watch...which is in effect from late tonight through Wednesday evening. * TIMING...Early Wednesday through Wednesday evening. * IMPACTS...Strong cross winds on area highways. Outdoor activities may be difficult due to high wind gusts. * WINDS...Gusts of 50 to 60 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. Continue to monitor the latest forecasts. && $$ http://weather.gov/Billings
106 WWUS75 KBYZ 181927 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1227 PM MST Tue Dec 18 2018 MTZ065-066-191900- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181219T1900Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 1227 PM MST Tue Dec 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * TIMING...Today through Wednesday morning. Strongest winds are expected this afternoon and evening. * IMPACTS...Dangerous cross winds on I-90 through Livingston, and on rural roads near Nye. * WINDS...Gusts of 60 to 75 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ028-041-063-191930- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181220T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 1227 PM MST Tue Dec 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST WEDNESDAY... * TIMING...This afternoon into Wednesday evening. Strongest winds are expected late tonight and Wednesday. * IMPACTS...Dangerous cross winds on Highway 191 from Big Timber to Harlowton and Judith Gap. * WINDS...Gusts of 55 to 65 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ029-034-035-038-042-057-058-WYZ099-191930- /O.CON.KBYZ.HW.A.0004.181219T1200Z-181220T0400Z/ Musselshell-Northern Stillwater-Yellowstone-Southern Big Horn- Golden Valley-Northern Big Horn-Southern Rosebud- Sheridan Foothills- Including the cities of Roundup, Columbus, Absarokee, Billings, Pryor, Lodge Grass, Ryegate, Lavina, Hardin, Crow Agency, Lame Deer, and Sheridan 1227 PM MST Tue Dec 18 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... * TIMING...Early Wednesday through Wednesday evening. * IMPACTS...Strong cross winds on area highways. Outdoor activities may be difficult due to high wind gusts. * WINDS...Gusts of 50 to 60 mph possible. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. Continue to monitor the latest forecasts. && $$ http://weather.gov/Billings
489 WWUS75 KBYZ 190353 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 853 PM MST Tue Dec 18 2018 MTZ029-034-035-038-042-057-058-WYZ099-200400- /O.UPG.KBYZ.HW.A.0004.181219T1200Z-181220T0400Z/ /O.EXB.KBYZ.HW.W.0010.181219T1200Z-181220T0000Z/ Musselshell-Northern Stillwater-Yellowstone-Southern Big Horn- Golden Valley-Northern Big Horn-Southern Rosebud- Sheridan Foothills- Including the cities of Roundup, Columbus, Absarokee, Billings, Pryor, Lodge Grass, Ryegate, Lavina, Hardin, Crow Agency, Lame Deer, and Sheridan 853 PM MST Tue Dec 18 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... The National Weather Service in Billings has issued a High Wind Warning...which is in effect from 5 AM to 5 PM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...Early Wednesday through Wednesday evening. * IMPACTS...Strong cross winds on area highways. Outdoor activities may be difficult due to high wind gusts. * WINDS...Gusts of 50 to 60 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ065-066-191900- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181219T1900Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 853 PM MST Tue Dec 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * TIMING...Through Wednesday morning. * IMPACTS...Dangerous cross winds on I-90 through Livingston, and on rural roads near Nye. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ028-041-063-200400- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181220T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 853 PM MST Tue Dec 18 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST WEDNESDAY... * TIMING...Through Wednesday evening. Strongest winds are expected late tonight and Wednesday. * IMPACTS...Dangerous cross winds on Highway 191 from Big Timber to Harlowton and Judith Gap. * WINDS...Gusts of 55 to 65 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ http://weather.gov/Billings
573 WWUS75 KBYZ 190938 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 238 AM MST Wed Dec 19 2018 MTZ065-066-191900- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181219T1900Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 238 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...Through this morning. * IMPACTS...Dangerous cross winds on I-90 through Livingston, and on rural roads near Nye. * WINDS...Gusts of 45 to 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ028-041-063-200400- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181220T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 238 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...Through early this evening. Strongest winds are expected during the day. Winds will decrease after sunset. * IMPACTS...Dangerous cross winds on Highway 191 from Big Timber to Harlowton and Judith Gap. * WINDS...Gusts of 55 to 65 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ029-034-035-038-042-057-058-WYZ099-200000- /O.CON.KBYZ.HW.W.0010.181219T1200Z-181220T0000Z/ Musselshell-Northern Stillwater-Yellowstone-Southern Big Horn- Golden Valley-Northern Big Horn-Southern Rosebud- Sheridan Foothills- Including the cities of Roundup, Columbus, Absarokee, Billings, Pryor, Lodge Grass, Ryegate, Lavina, Hardin, Crow Agency, Lame Deer, and Sheridan 238 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Today. Winds will increase shortly after sunrise, and begin to decrease by sunset. * IMPACTS...Strong cross winds on area highways. Outdoor activities may be difficult due to high wind gusts. * WINDS...Gusts of 50 to 60 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
508 WWUS75 KBYZ 191132 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 432 AM MST Wed Dec 19 2018 MTZ039-200000- /O.EXA.KBYZ.HW.W.0010.181219T1200Z-181220T0000Z/ Eastern Carbon- Including the cities of Bridger and Joliet 432 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Billings has issued a High Wind Warning...which is in effect until 5 PM MST this afternoon. * TIMING...Today. Winds will increase shortly after sunrise, and begin to decrease by sunset. * IMPACTS...Strong cross winds on area highways. Outdoor activities may be difficult due to high wind gusts. * WINDS...Gusts of 50 to 60 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MTZ065-066-191900- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181219T1900Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 432 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...Through this morning. * IMPACTS...Dangerous cross winds on I-90 through Livingston, and on rural roads near Nye. * WINDS...Gusts of 40 to 60 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ028-041-063-200400- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181220T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 432 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...Through early this evening. Strongest winds are expected during the day. Winds will decrease after sunset. * IMPACTS...Dangerous cross winds on Highway 191 from Big Timber to Harlowton and Judith Gap. * WINDS...Gusts of 55 to 65 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ029-034-035-038-042-057-058-WYZ099-200000- /O.CON.KBYZ.HW.W.0010.181219T1200Z-181220T0000Z/ Musselshell-Northern Stillwater-Yellowstone-Southern Big Horn- Golden Valley-Northern Big Horn-Southern Rosebud- Sheridan Foothills- Including the cities of Roundup, Columbus, Absarokee, Billings, Pryor, Lodge Grass, Ryegate, Lavina, Hardin, Crow Agency, Lame Deer, and Sheridan 432 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Today. Winds will increase shortly after sunrise, and begin to decrease by sunset. * IMPACTS...Strong cross winds on area highways. Outdoor activities may be difficult due to high wind gusts. * WINDS...Gusts of 50 to 60 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
685 WWUS75 KBYZ 191649 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 949 AM MST Wed Dec 19 2018 MTZ065-066-191800- /O.CAN.KBYZ.HW.W.0010.000000T0000Z-181219T1900Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 949 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Billings has cancelled the High Wind Warning. Although winds will be gusty today, maximum wind gusts are expected to be 55 mph or less. $$ MTZ028-041-063-200400- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181220T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 949 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...Through early this evening. Winds will decrease after sunset. * IMPACTS...Dangerous cross winds on Highway 191 from Big Timber to Harlowton and Judith Gap. * WINDS...Gusts of 55 to 65 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution or consider an alternate route. && $$ MTZ029-034-035-038-039-042-057-058-WYZ099-200000- /O.CON.KBYZ.HW.W.0010.000000T0000Z-181220T0000Z/ Musselshell-Northern Stillwater-Yellowstone-Southern Big Horn- Eastern Carbon-Golden Valley-Northern Big Horn-Southern Rosebud- Sheridan Foothills- Including the cities of Roundup, Columbus, Absarokee, Billings, Pryor, Lodge Grass, Bridger, Joliet, Ryegate, Lavina, Hardin, Crow Agency, Lame Deer, and Sheridan 949 AM MST Wed Dec 19 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...Today. Winds will begin to decrease by sunset. * IMPACTS...Strong cross winds on area highways. Outdoor activities may be difficult due to high wind gusts. * WINDS...Gusts of 50 to 60 mph. * OTHER HAZARDS...Areas of blowing dust could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds of these magnitudes can cause property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ http://weather.gov/Billings
193 WWUS75 KBYZ 192247 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 347 PM MST Wed Dec 19 2018 MTZ028-041-063-200000- /O.CAN.KBYZ.HW.W.0010.000000T0000Z-181220T0400Z/ Southern Wheatland-Northern Sweet Grass-Judith Gap- Including the cities of Harlowton, Big Timber, and Judith Gap 347 PM MST Wed Dec 19 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Billings has cancelled the High Wind Warning. Although winds will be gusty late this afternoon, the strong winds have ended. $$ MTZ029-034-035-038-039-042-057-058-WYZ099-200000- /O.CAN.KBYZ.HW.W.0010.000000T0000Z-181220T0000Z/ Musselshell-Northern Stillwater-Yellowstone-Southern Big Horn- Eastern Carbon-Golden Valley-Northern Big Horn-Southern Rosebud- Sheridan Foothills- Including the cities of Roundup, Columbus, Absarokee, Billings, Pryor, Lodge Grass, Bridger, Joliet, Ryegate, Lavina, Hardin, Crow Agency, Lame Deer, and Sheridan 347 PM MST Wed Dec 19 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Billings has cancelled the High Wind Warning. Although winds will be gusty late this afternoon, the strong winds have ended. $$ http://weather.gov/Billings
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 17, 9:31 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 17, 9:31 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service BILLINGS MT
931 AM MST Mon Dec 17 2018
.UPDATE...
Current forecast trends on track. No update planned at this time.
Frieders
&&
.SHORT TERM...valid for Tdy...Tue...Wed...
Satellite imagery shows strong upper ridge over the high plains
moving east, with a Pacific shortwave along the coast. At the
surface, a lee side trof remains in place with the latest IDA-LWT
gradient at 12.5mb. The western Livingston DOT did report gusts
over 60 mph earlier tonight, but winds are decreasing now in
response to pressure falls to our south and decreasing mid level
winds.
Pacific shortwave will split as it moves inland, and weak forcing
over our region should be enough for some light rain/snow showers
over our mountains late today and this evening. Lower elevations
should remain dry per the downslope winds and dry low levels.
Main issue in the short term is wind Tuesday/Wednesday as a strong
westerly jet moves through the northern Rockies. Impacts will
begin at the gap areas late tonight as lee trof deepens once
again, and could see advisory level gusts by early Tuesday. Winds
really ramp up through the day Tuesday into Tuesday night, and
here there are some model differences with the GFS being strongest
with mid level winds. Given gradient orientation and strength of
mid level flow have issued a High Wind Watch for Livingston and
Nye, with gusts in excess of 70 mph possible.
Tuesday night and Wednesday, decreasing stability with a Pacific
front will decrease the gap wind potential and extend the risk of
strong winds to Big Timber and Harlowton. Core of strongest mid
level flow looks to be in our NW early Wednesday and it looks like
a good chance of 60+ mph gusts. Thus have also issued a High Wind
Watch for northern Sweet Grass and Wheatland Counties.
Steep low level lapse rates behind the Pacific front will spread
strong winds across the lower elevations on Wednesday. Descent
should arrive early Wednesday, so there is some confidence for a
very windy Wednesday. Core of strongest winds currently looks to
be from our NW to south central CWA. This will include Billings
and Sheridan, the latter of which may see gusts over 50 mph along
the east side of the Bighorn Mountains. Keep this in mind if you
have outdoor or travel plans on Wednesday, and it might be a good
idea to make sure outside holiday decorations are secured. Winds
across the area will decrease Wednesday night.
Other than the wind, the mountains will see a period of moderate
snowfall Tuesday night with the passage of the Pacific shortwave.
Looks like up to 4-8 inches in the high peaks of the Beartooth
Absarokas on west-facing slopes. Lower elevations could see brief
light rain showers but this will be insignificant. Livingston may
actually mix with wet snow late Tuesday night. High temps will be
in the 40s to mid 50s, with Wednesday being a bit cooler behind
the fropa.
Windy and mild conditions will keep grass fire concerns elevated.
JKL
.LONG TERM...valid for Thu...Fri...Sat...Sun...
A fast progressive pattern will prevail during the extended period
which starts on Thursday. Due to the fast flow aloft, the models
do not line up well with the many waves in the flow. Thus used a
blend of the GFS and ECMWF for the PoPs, which resulted in a few
changes to the forecast.
The area will be under a high amplitude ridge on Thursday, and a
shortwave trough will approach the area by Friday morning. The
wave will push a cold front through the area on Friday. The
pattern supported Advisory strength winds in the gap flow areas
Thursday through Fri. morning, with increasing winds at Big
Timber. It will be dry through Thu. evening, with low mountain
PoPs late Thu. night. Scattered showers will spread E across the
area on Friday. Highs on Thu. will be in the 40s to lower 50s. On
Friday, highs will be in the 40s, and temperatures will likely
fall during the day behind the front. It will also be windy behind
the front Fri. afternoon. The wave departs the area Fri. night and
conditions will be dry. Models were not in good agreement for
Saturday, but the forecast looked mainly dry and cooler, with
temperatures in the 30s to lower 40s. Brief ridging will be over
the area on Sunday with dry weather, and an increase in wind
speeds in the gap areas. Energy moves through the area for Monday
for a slight chance of rain/snow showers. Temperatures will
continue in the 30s to lower 40s both days. Arthur
&&
.AVIATION...
VFR conditions will prevail today through tonight. Expect some
mountain obscurations over the Beartooths/Absarokas late this
afternoon, and areas of obscuration over the western mountains
this evening. WSW winds will gust into the 30s at KLVM today, and
to around 40 kt late tonight. Arthur
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Tue Wed Thu Fri Sat Sun
-------------------------------------------------------
BIL 054 031/053 039/051 029/049 035/049 026/039 023/040
0/B 00/N 21/N 01/N 02/W 01/B 01/B
LVM 052 031/049 035/044 029/047 034/043 023/036 020/036
0/N 11/N 52/W 01/N 03/W 11/N 11/N
HDN 054 026/053 034/052 025/050 029/050 022/040 018/040
0/U 00/B 21/N 00/B 03/W 01/B 10/B
MLS 047 025/046 034/047 026/044 028/044 021/034 017/034
0/U 00/B 11/N 00/U 03/W 10/B 10/U
4BQ 049 025/047 033/047 027/044 029/045 023/035 019/035
0/U 00/U 21/N 00/N 03/W 10/B 10/U
BHK 048 026/047 035/046 027/043 028/044 022/035 018/034
0/U 00/U 12/W 00/U 03/W 10/B 10/B
SHR 055 023/053 032/047 022/049 028/048 020/037 017/038
0/U 00/B 22/W 00/U 02/W 11/B 10/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Watch in effect from Tuesday afternoon through
Wednesday evening FOR ZONES 28-41-63.
High Wind Watch in effect from late tonight through Wednesday
morning FOR ZONES 65-66.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Dec 17, 6:35 AM MST, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 635 AM MST Mon Dec 17 2018 MTZ029>039-042-057-058-WYZ099-181345- Musselshell-Treasure-Northern Rosebud-Custer-Fallon- Northern Stillwater-Yellowstone-Powder River-Carter- Southern Big Horn-Eastern Carbon-Golden Valley-Northern Big Horn- Southern Rosebud-Sheridan Foothills- 635 AM MST Mon Dec 17 2018 This Hazardous Weather Outlook is for portions of central Montana...south central Montana...southeast Montana and north central Wyoming. * WHAT...Strong west to northwest winds. * WHERE...Across the region. * WHEN...Wednesday. * ADDITIONAL DETAILS...Wind gusts of 35 to 55 mph are possible. Those with travel plans should be prepared for gusty cross winds. Please be sure outdoor items are secured. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:57 PM MST | Special Weather Statement | BYZ | Park | 2 hr |
| Dec 17, 2:13 AM MST | High Wind Watch | BYZ | Golden Valley, Park, Stillwater, Sweet Grass, Wheatland | 12 hr |
Nearby
High Wind Warnings in Montana, 2018High Wind Warnings in Wyoming, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.